For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Levodopa-Induced Dyskinesia Go to previous topic Go to next topic Go to higher level

By mytngenes On 2011.08.02 15:57
Friends, do any of your PWP suffer with levodopa-induced dyskinesia? If so, is there any way to reduce the effects? My hubby is having more and more episodes and they are a lot more intense and of a longer duration than they used to be. I know this is due to years of medication (at least 11yrs, probably 12) and the high dosage he takes (Sinemet CR 50/200-11.5x/day).

I appreciate any suggestions. Thanks!

By LOHENGR1N On 2011.08.03 00:28
mytngenes, The only thing I can think of might be to cut back a bit on the sinemet. I do have a couple of questions though. How long has Your Husband been on the Sinemet CR? Did He first start on it when it first became available? Did His Neurologist rx it? 50/200 11.5 doses per day is an awfully lot. Has He or You thought about going back to the regular release? The reason I ask this is because the CR (controlled release) doesn't work the way it was touted to, in fact it never did. Never lasted in the system as long it claimed to and the release just doesn't give the benefit regular release does. This can be proven by looking online at the drug also a glaring fact is it has never been produced as a generic! The protection or non reproducing time has long elapsed and no other drug company has copied it. If it worked there would have been generic's on the market long ago. I tried the CR when it first was released and told My Neurologist it didn't work, He took Me off it no questions asked then a couple years later a small release was issued stating in fact it fell short of expectations. That said some might ask well why do they still keep it on the market and still prescribe it? Simply for the money! To recoup the money spent in research and to make a profit from that research. Harsh as that sounds it's the way of life with many in the pharmaceutical trade. Sometimes Doctors read the claims when a drug comes out and don't keep up with everything afterward. You might be able to gain as much control on a lower dosage of regular Sinemet than on the CR. Question His Doctor on this I hope You can find a balance to relieve His dyskinesia to a more tolerable level. Take care, best of luck and hang in there. Sincerely Al.

By plcpainter On 2011.08.03 00:51
Absolutely fascinating reading Al. Thanks for the informative post.

By parkinit On 2011.08.03 22:11
mytgenes,

We had similar situations, where meds were increased to the point he was taking excessive amounts - even more than your spouses - and had severe dyskenesia issues. We then started having lots of fall issues because of the dyskenesia. The PDer feels so good, but they begin festinating along with the dyskenesia and eventually propel themselves forward where they begin to take lots of tumbles because there feet are not working as fast as their body propels forward and they topple! Be careful of taking to many meds! consult your doctor and express your concerns. You are the only person who probably has a true picture of your husbands day-to-day issues.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you